For many years, I had trouble sleeping and took Melatonin and always felt groggy and a hangover from taking it, but since pot is not legal in TN, what choice did I have? And then all of a sudden, my whole system flipped and then suddenly I couldn't get enough sleep! Suddenly 8 hrs was not enough and I always felt exhausted! What a nightmare! Not saying the melatonin had anything to do with it, but it what I was taking and it scared the holy hell out of me!
Now I'm fighting diabetes and liver damage and thyroid malfunction which came on all of a sudden also and while I am overcoming that slowly but surely by alternate day fasting, cutting ALL wheat products out of my diet, and the old timey cottage cheese and oil (Flax, black seed & Hemp oil) medicine cancer cure remedy!
But I'm not my old self by any stretch as before I started taking melatonin every night and so am very leery about ever taking melatonin again! Besides it always makes you feel so tired and groggy and who the hell needs that when your 65 yrs old? Certainly not me! So the jury is still out on that one! The side effect of melatonin is it makes you drowsy and tired, and I need just the opposite of that!
I've been taking a, for me, high dose of melatonin for insomnia. I've been taking 10 mg at 7, another 10 mg at 8 and one more at 9, then off to bed. The first night I slept fine, next night not so great and, but the third night, was having stomach troubles. So, I backed off for a week. I then to 10 mg at 7 and, at 9, took a 10 mg timed release tablet. I kept waking up but my concern is that I was dizzy. I had to be careful getting up and then was fine. So I stopped it for several days.
Then, last night, I took a 5 mg regular tablet and, during the night, woke up dizzy. Even at the gym this morning, doing barbell bench presses, I was dizzy upon sitting up. So, is this the melatonin or something else? I stay hydrated and my blood pressure was good (I took it several times), so it's not that.
Possibly low blood sugar? I had not eaten for some time when it happened. Any thoughts? I swim, so wonder if it's not my ears? I do not have vertigo during my normal day, only upon rising from flat to sitting (of course I don't stand until it passes). I don't want to visit a dr until I've eliminated other causes. Thanks. I really need relief of the insomnia! I've taking benadryl and want to stop.
I use to take melatonin, but stopped because of two side effects. One side effect was that it acted as a diuretic, so I really didn't get much sleep b/c of running to the bathroom. The other was very real dreams. It got to the point that I could not figure out if I had really had conversations with people in my dreams versus reality. Melatonin is actually a hallucinagen your body naturally produces. I guess when you add more of the chemical to your body, it coases you to dream more realistically.